Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 266, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 31, 2012, 4:09 AM CDT for Jefferson County, Shelby County, Walker County, Alabama. It was in force for 71 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2012, 4:09 AM CDT (09:09 UTC)
- Expired
- Jul 31, 2012, 5:20 AM CDT
- In force
- 71 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Jefferson County, AL, Shelby County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 4:18 AM CDT | TSTM WND DMG | Goodsprings, AL | MULTIPLE TREES AND POWERLINES DOWN IN AND AROUND GOOD SPRINGS. WORST DAMAGE IS ALONG HWY 269 |
| Jul 31, 4:30 AM CDT | TSTM WND DMG | Nw Short Creek, AL | A PARTIALLY ROTTED TREE SNAPPED AND SPLIT A SINGLE-WIDE MANUFACTURED HOME. A LARGE HEALTHY TREE SNAPPED AND FELL ACROSS HIGHWAY 269 AT NEAR THE SAME LOCATION. |
| Jul 31, 4:34 AM CDT | TSTM WND DMG | Tutwiler, AL | TREES AND POWERLINES DOWN IN THE TUTWILER COMMUNITY ALONG CR 6 |
| Jul 31, 5:07 AM CDT | TSTM WND DMG | Wilton, AL | NUMEROUS LARGE TREES DOWN AND POWER LINES DOWN ALONG HWY 25...CTY RD 8...AND ON REEDER STREET. STREETS CLOSED DUE TO TREES IN THE ROAD. WINDS GUST ESTIMATED AT 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:23 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
200
WUUS54 KBMX 310909
SVRBMX
ALC073-117-127-311030-
/O.NEW.KBMX.SV.W.0266.120731T0909Z-120731T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 AM CDT TUE JUL 31 2012
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN ALABAMA...
SHELBY COUNTY IN ALABAMA...
SOUTHERN WALKER COUNTY IN ALABAMA...
* UNTIL 530 AM CDT
* AT 407 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
TRAFFORD TO CARDIFF TO WEST JEFFERSON TO OAKMAN...AND MOVING
SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
GARDENDALE...FULTONDALE...BIRMINGHAM...TRUSSVILLE...IRONDALE...
FAIRFIELD...MOUNTAIN BROOK AND HOMEWOOD.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 78 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3376 8655 3356 8655 3350 8638 3335 8634
3318 8651 3312 8646 3303 8652 3308 8695
3324 8703 3346 8733 3350 8726 3352 8732
3359 8732 3360 8742 3369 8743 3369 8752
3374 8753 3371 8718 3375 8697 3385 8684
TIME...MOT...LOC 0909Z 322DEG 39KT 3381 8673 3367 8690
3364 8711 3367 8742
$$
17/KLAWS2 follow-up statements
269
WWUS54 KBMX 310951
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 AM CDT TUE JUL 31 2012
ALC127-311000-
/O.CAN.KBMX.SV.W.0266.000000T0000Z-120731T1030Z/
WALKER AL-
451 AM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL WALKER
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3356 8655 3353 8648 3350 8648 3350 8638
3339 8638 3335 8634 3318 8651 3312 8646
3309 8651 3304 8652 3304 8659 3307 8662
3308 8695 3325 8703 3346 8733 3355 8719
3359 8720 3360 8714 3362 8679 3369 8655
TIME...MOT...LOC 0950Z 328DEG 35KT 3347 8646 3336 8665
3330 8684 3333 8714
$$
ALC073-117-311030-
/O.CON.KBMX.SV.W.0266.000000T0000Z-120731T1030Z/
JEFFERSON AL-SHELBY AL-
451 AM CDT TUE JUL 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY AND
SOUTHERN JEFFERSON COUNTIES UNTIL 530 AM CDT...
AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VANDIVER TO MEADOWBROOK TO REGIONS PARK OR HOOVER MET TO NORTH
JOHNS...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PELHAM...HELENA...CHELSEA...ALABASTER...COLUMBIANA...WILSONVILLE...
CALERA...MONTEVALLO...WESTOVER AND VINCENT.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 266...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBER 91...
INTERSTATE 20 EXIT NUMBERS 104 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3356 8655 3353 8648 3350 8648 3350 8638
3339 8638 3335 8634 3318 8651 3312 8646
3309 8651 3304 8652 3304 8659 3307 8662
3308 8695 3325 8703 3346 8733 3355 8719
3359 8720 3360 8714 3362 8679 3369 8655
TIME...MOT...LOC 0950Z 328DEG 35KT 3347 8646 3336 8665
3330 8684 3333 8714
$$098
WWUS54 KBMX 311020
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
520 AM CDT TUE JUL 31 2012
ALC073-117-311030-
/O.CAN.KBMX.SV.W.0266.000000T0000Z-120731T1030Z/
JEFFERSON AL-SHELBY AL-
520 AM CDT TUE JUL 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND SOUTHERN JEFFERSON
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3356 8655 3353 8648 3350 8648 3350 8638
3339 8638 3335 8634 3318 8651 3312 8646
3309 8651 3304 8652 3304 8659 3307 8662
3308 8695 3325 8703 3346 8733 3355 8719
3359 8720 3360 8714 3362 8679 3369 8655
TIME...MOT...LOC 1020Z 328DEG 35KT 3322 8628 3311 8647
3305 8666 3308 8696
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:42 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 31, 2:42 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 242 AM CDT TUE JUL 31 2012 .DISCUSSION... CLUSTER OS SEVERE STORMS ONGOING ACROSS JEFFERSON/SHELBY COUNTIES WILL CONTINUE TO PUSH SOUTHWARD OVER THE NEXT FEW HOURS. THESE STORMS ARE DROPPING LARGE AMOUNTS OF RAINFALL GENERALLY ON THE ORDER OF 2-4 INCHES...WHICH COULD LEAD TO SOME FLOODING CONCERNS IN URBAN AREAS AND AREAS OF POOR DRAINAGE. ADDITIONAL SINGLE AND MULTICELL STORMS ARE EXPECTED THRU THE REMAINDER OF THE OVERNIGHT PERIOD AND INTO THE MORNING HOURS ACROSS A GOOD PORTION OF CENTRAL ALABAMA. THIS ACTIVITY IS IN ASSOCIATION WITH A WEAK SFC LOW OVER WESTERN TN AND A MOISTURE/CONVERGENCE AXIS THAT STRETCHES SOUTHWARD INTO W AL. THE THREAT FOR SEVERE STORMS WILL CONTINUE INTO THE MORNING HOURS...WITH DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING ALL POSSIBLE. BY MIDDAY THE MAJORITY OF THE CONVECTION SHOULD BE ACROSS SOUTH ALABAMA...WITH MORE STABLE AIR OVER OUR CWA IN ITS WAKE. THIS WOULD BRING AN END TO THE SEVERE THREAT HERE ACROSS OUR CWA. THE TIMING OF THE SEVERE THREAT WILL HAVE TO BE ADJUSTED THRU THE NIGHT BASED ON THE LATEST RADAR TRENDS...BUT THE LIKELIHOOD OF SEVERE WEATHER LATE THIS AFTERNOON IS SLIM. TEMPS TODAY WILL HIGHLY DEPEND ON CLOUD COVER AND RAIN COVERAGE. AT THIS TIME WILL GO WITH HIGHS IN GENERALLY IN THE LOW 90S...WITH SOME UPPER 80S POSSIBLE IN THE SOUTHEAST. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST BEYOND TODAY. DRIER AIR LOOKS TO MOVE INTO THE AREA ON WEDNESDAY BEHIND THIS SYSTEM. COULD STILL SEE SOME ISO ACTIVITY IN THE AFTERNOON...MAINLY IN THE SOUTH AND WEST. WITH NW FLOW ALOFT STILL IN PLACE MODELS TRY TO BRING AT LEAST ONE MORE WAVE DOWN INTO THE FORECAST AREA BEFORE THE END OF THE WORK WEEK. HOWEVER TIMING ISSUES PRECLUDE INCREASES IN RAIN CHANCES FOR ANY PARTICULAR PERIOD. WILL CONTINUE WITH CHANCE POPS EACH DAY THRU THE END OF THE PERIOD. HIGH TEMPS WILL REMAIN IN THE 90S EACH DAY WITH OVERNIGHT LOWS IN THE 70S. && .AVIATION... 06Z TAF DISCUSSION. THE AFTERNOON/EVENING CONVECTION DOWN AROUND TROY WAS PERSISTENT... BUT IT SEEMS LIKE THAT HAS FINALLY SETTLED DOWN. OUR ATTENTION IS NOW TURNED TO THE NORTHEAST...WHERE ANOTHER CLUSTER OF STORMS HAS SLOWLY RAMPED UP THE LAST COUPLE OF HOURS. THE STRONGEST CELL IN THE THUNDERSTORM CLUSTER (AT 05Z) WAS JUST SOUTHWEST OF MSL...MOVING SOUTHEAST. THAT PUTS IT ON COURSE TO HEAD RIGHT FOR BHM. THUS...THE 06Z TAFS WILL BE BASED ON THE IDEA THAT THAT STRONGEST CELL WILL CONTINUE ITS CURRENT MOTION...AND ADDITIONAL (LESS STRONG) CELLS WILL DEVELOP ON EITHER FLANK. SO...I'VE HIT THE STORMY CONDITIONS HARDEST AT BHM AND EET...LESS SO AT TCL AND ANB. ADDITIONAL DEVELOPMENT AHEAD OF THE MAIN CELL...AND/OR STRENGTHENING ON THE FLANKS...WILL OBVIOUSLY LEAD TO AMENDMENTS TO THIS THINKING. ONCE THE STORMS MOVE THROUGH OVERNIGHT AND EARLY TUESDAY MORNING...I THINK THAT WILL PRETTY MUCH STABILIZE THE ATMOSPHERE FOR THE REST OF THE DAY. THUS...I'VE KEPT CONDITIONS WITH CUMULUS-ONLY VFR AFTER ENDING THE RAIN. /61/ && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 91 71 95 71 93 / 50 20 20 20 30 ANNISTON 92 73 95 72 93 / 60 20 20 20 30 BIRMINGHAM 92 74 96 75 94 / 50 20 20 20 30 TUSCALOOSA 93 74 98 73 96 / 50 20 20 20 40 CALERA 92 73 96 74 94 / 60 20 20 20 30 AUBURN 88 73 95 74 93 / 70 30 20 20 30 MONTGOMERY 91 74 97 75 95 / 70 30 20 20 40 TROY 89 73 95 74 93 / 70 40 30 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/61
Hazardous weather outlook, Jul 31, 2:39 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 239 AM CDT TUE JUL 31 2012 ALZ011>015-017>050-311500- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 239 AM CDT TUE JUL 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY OVERNIGHT ACROSS A LARGE PORTION OF CENTRAL ALABAMA. DAMAGING WINDS...LARGE HAIL AND FLASH FLOODING ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ONGOING THUNDERSTORM ACTIVITY FROM THE OVERNIGHT HOURS MAY BRING A CONTINUED THREAT FOR DAMAGING WINDS AND LARGE HAIL FOR PORTIONS OF CENTRAL ALABAMA ON TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY TONIGHT AND TUESDAY.
In the hours before
Local storm report, Jul 31, 3:31 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM NON-TSTM WND DMG 3 N ALABASTER 33.29N 86.81W
07/31/2012 SHELBY AL STORM CHASER
LARGE GAS CANOPY PARTIALLY COLLAPSED AT THE JET PEP IN
PELHAM. TIME ESTIMATED FROM RADAR.
&&
TGOGGINSLocal storm report, Jul 31, 3:34 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD 3 NNE ALABASTER 33.29N 86.81W
07/31/2012 SHELBY AL AMATEUR RADIO
EVACUATIONS REPORTEDLY TAKING PLACE AT BIRMINGHAM SOUTH
CAMPGROUND DUE TO FLOODING. ENTIRE BACK SIDE OF
CAMPGROUND IS FLOODED.
&&
TGOGGINSSpecial weather statement, Jul 31, 3:37 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 AM CDT TUE JUL 31 2012
ALZ042-044-049-310930-
LOWNDES AL-MONTGOMERY AL-PIKE AL-
337 AM CDT TUE JUL 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE...MONTGOMERY
AND LOWNDES COUNTIES UNTIL 430 AM CDT...
AT 334 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ELMORE TO AUTAUGA COUNTY
AIRPORT TO MULBERRY...AND MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MONTGOMERY...
MOSSES...
HAYNEVILLE...
MEADVILLE...
FORT DEPOSIT...
&&
LAT...LON 3196 8630 3205 8631 3204 8639 3196 8641
3196 8675 3232 8685 3241 8672 3236 8671
3234 8650 3241 8646 3241 8631 3250 8625
3243 8619 3242 8603 3227 8593 3225 8600
3204 8597 3205 8593 3193 8614
TIME...MOT...LOC 0837Z 329DEG 36KT 3256 8626 3242 8649
3243 8680
GRANTHAMLocal storm report, Jul 31, 3:55 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG MOUNT OLIVE 33.92N 86.72W
07/31/2012 BLOUNT AL PUBLIC
SEVERAL TREES DOWN.
0108 AM HAIL 6 N BIRMINGHAM 33.61N 86.81W
07/31/2012 E1.00 INCH JEFFERSON AL TRAINED SPOTTER
REPORTED AT STONEY BROOKE APARTMENTS IN FULTONDALE.
0150 AM NON-TSTM WND DMG 3 N ALABASTER 33.29N 86.81W
07/31/2012 SHELBY AL STORM CHASER
LARGE GAS CANOPY PARTIALLY COLLAPSED AT THE JET PEP IN
PELHAM. TIME ESTIMATED FROM RADAR.
0220 AM FLASH FLOOD PELHAM 33.30N 86.79W
07/31/2012 SHELBY AL FIRE DEPT/RESCUE
SEVERAL HOMES TAKING ON WATER.
0245 AM FLASH FLOOD 4 NE HELENA 33.33N 86.81W
07/31/2012 SHELBY AL AMATEUR RADIO
MULTIPLE HOMES FLOODED IN THE SADDLE RUN SUBDIVISION.
0245 AM FLASH FLOOD 4 NE HELENA 33.34N 86.81W
07/31/2012 SHELBY AL AMATEUR RADIO
MULTIPLE HOMES FLOODED IN THE STRATFORD PLACE
SUBDIVISION.
0250 AM FLASH FLOOD 3 NNE ALABASTER 33.29N 86.81W
07/31/2012 SHELBY AL AMATEUR RADIO
EVACUATIONS REPORTEDLY TAKING PLACE AT BIRMINGHAM SOUTH
CAMPGROUND DUE TO FLOODING. ENTIRE BACK SIDE OF
CAMPGROUND IS FLOODED.
0250 AM FLASH FLOOD 1 N ALABASTER 33.25N 86.81W
07/31/2012 SHELBY AL TRAINED SPOTTER
PORTION OF HWY 31 CLOSED NEAR SHELBY BAPTIST MEDICAL
CENTER WITH OVER ONE FOOT OF WATER COVERING THE ROADWAY.
0300 AM FLASH FLOOD 1 E BIRMINGHAM 33.53N 86.79W
07/31/2012 JEFFERSON AL EMERGENCY MNGR
WATER RESCUE AT 35TH ST AND BROOK ST NORTH IN DOWNTOWN
BIRMINGHAM DUE TO STREET FLOODING.
&&
TGOGGINSLocal storm report, Jul 31, 4:01 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
401 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG 3 N VERBENA 32.79N 86.51W
07/31/2012 CHILTON AL 911 CALL CENTER
LARGE TREE BLOCKING THE ROADWAY NEAR THE INTERSECTION OF
COUNTY ROADS 59 AND 24. TIME ESTIMATED FROM RADAR.
&&
TGOGGINSLocal storm report, Jul 31, 4:04 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
404 AM CDT TUE JUL 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM TSTM WND DMG 5 SW MOUNTAIN CREEK 32.66N 86.54W
07/31/2012 AUTAUGA AL 911 CALL CENTER
LARGE TREE BLOCKING THE ROADWAY NEAR THE INTERSECTION OF
COUNTY ROADS 57 AND 20.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:18 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 27 min |
| Jul 30, 7:25 PM CDT | Areal Flood Advisory | BMX | Pike | 3 hr |
| Jul 30, 8:13 PM CDT | Flash Flood Warning | BMX | Pike | 3 hr |
| Jul 30, 11:57 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 78 min |
| Jul 31, 12:15 AM CDT | Special Weather Statement | BMX | Walker, Winston | 45 min |
| Jul 31, 12:27 AM CDT | Special Weather Statement | BMX | St. Clair | 48 min |
| Jul 31, 12:32 AM CDT | Severe Thunderstorm Warning | BMX | Blount | 43 min |
| Jul 31, 12:34 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 56 min |
| Jul 31, 12:48 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 57 min |
| Jul 31, 12:57 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 48 min |
| Jul 31, 1:01 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Walker | 74 min |
| Jul 31, 1:24 AM CDT | Areal Flood Advisory | BMX | Winston | 2 hr |
| Jul 31, 1:36 AM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby, Walker | 3 hr |
| Jul 31, 1:40 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Talladega | 65 min |
| Jul 31, 1:53 AM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jul 31, 2:10 AM CDT | Flash Flood Warning | BMX | Shelby | 3 hr |
| Jul 31, 2:20 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Coosa | 70 min |
| Jul 31, 2:40 AM CDT | Special Weather Statement | BMX | Marion, Winston | 65 min |
| Jul 31, 3:01 AM CDT | Severe Thunderstorm Warning | BMX | Autauga | 74 min |
| Jul 31, 3:06 AM CDT | Special Weather Statement | BMX | Winston | 24 min |
| Jul 31, 3:14 AM CDT | Severe Thunderstorm Warning | BMX | Elmore | 44 min |
| Jul 31, 3:20 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker, Winston | 55 min |
| Jul 31, 3:37 AM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 53 min |
| Jul 31, 4:38 AM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Jul 31, 4:40 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Jefferson, Shelby, Walker | 39 min |
| Jul 31, 6:11 AM CDT | Special Weather Statement | BMX | Dallas, Hale, Perry | 49 min |
| Jul 31, 6:36 AM CDT | Special Weather Statement | BMX | Blount, Etowah, St. Clair | 39 min |
| Jul 31, 7:28 AM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Jul 31, 8:32 AM CDT | Flash Flood Warning | BMX | Lowndes | 2 hr |
| Jul 31, 8:44 AM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair, Shelby, Talladega, Walker | 46 min |
| Jul 31, 9:08 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby, Talladega | 26 min |
| Jul 31, 10:30 AM CDT | Areal Flood Warning | BMX | Jefferson, Shelby | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.